Wyoming, 2013High Wind in Wyoming, November 6, 2013
November 6, 2013 · NWS CYS · 2 events in 1 county or zone
A tight pressure gradient produced a brief period of strong and gusty west winds in the Bordeaux area during the early morning.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A tight pressure gradient produced a brief period of strong and gusty west winds in the Bordeaux area during the early morning.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Nov 5, 8:11 PM MST, 5 hours earlier.
Area forecast discussion, Nov 5, 8:11 PM MST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
811 PM MST TUE NOV 5 2013
.UPDATE...
ISSUED AT 811 PM MST TUE NOV 5 2013
WINDS GUSTS IN AREAS ALONG AND WEST OF THE LARAMIE RANGE RANGE
HAVE BEEN BETWEEN 40 AND 55 MPH SO FAR THIS EVENING. THE LOW LEVEL
HEIGHT DIFFERENCES ACROSS THE CWA HAVE BEEN SLOWLY INCREASING AND
LOOK TO PEAK FROM NOW THROUGH 14Z. WILL CONTINUE TO MONITOR FOR
THE NEED OF A HIGH WIND WARNING...BUT AT THIS TIME BELIEVE THAT
WINDS WILL STAY BELOW HIGH WIND CRITERIA FOR THE VAST MAJORITY OF
THE TIME. TEMPERATURES WERE ALREADY STEADY OR SLOWLY RISING AT
03Z IN RESPONSE TO THE TIGHTENING SURFACE PRESSURE GRADIENT.
UPDATE ISSUED AT 632 PM MST TUE NOV 5 2013
WINDS WILL BE THE MAIN CONCERN TONIGHT IN AREAS ALONG AND WEST OF
THE LARAMIE RANGE. ALREADY AS OF 01Z...WESTERLY WINDS WERE GUSTING
AS HIGH AS 53 MPH IN THE KARL AREA...WITH WINDS COMING UP IN OTHER
LOCALES AS WELL. EXPECT THE WINDS TO GUST AS HIGH AS 55 MPH IN
THE KARL AREAS AS WELL AS THE SOUTHERN LARAMIE RANGE AND THE KBRX
AREA THE REST OF TONIGHT AS WELL AS WEDNESDAY. WILL NEED TO MONITOR
AS THE SURFACE PRESSURE GRADIENT CONTINUES TO TIGHTEN AND A HIGH
WIND WARNING MAY BE NEEDED.
OTHERWISE...TEMPERATURES OVER MUCH OF SOUTHEAST WYOMING WILL LIKELY
REACH THEIR LOWS THIS EVENING BEFORE AN INCREASED SURFACE PRESSURE
GRADIENT AND THE RESULTING MIXING KEEP READINGS STEADY OR SLOWLY
WARMING. ALREADY AT 01Z...KLAR WAS DOWN TO 10F. IN A RECENT UPDATE
MADE CHANGES TO REFLECT THE THINKING DISCUSSED ABOVE.
&&
.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 245 PM MST TUE NOV 5 2013
UPPER TROF EXITING TO THE EAST OF THE CWA THIS AFTERNOON AS
EVIDENCED BY CLOUD MOVEMENTS ON SATELLITE LOOP. CLOUDS ALSO
DECREASING AND EXPECT MAINLY CLEAR SKIES OVERNIGHT. SHOULD GET
PRETTY CHILLY IN SOME SNOW COVERED AREAS BUT MINS A BIT TRICKY AS
WINDS ARE EXPECTED TO INCREASE LATER TONIGHT AS THE PRESSURE
GRADIENT INCREASES OVER SE WYOMING. WINDS WILL BE THE MAIN
FORECAST DIFFICULTY LATER TONIGHT AND WEDS DUE TO THIS INCREASING
GRADIENT. COULD BE A FEW LOCALIZED STRONG WIND GUSTS IN FAVORED
AREAS NEAR THE MTNS FOR TIME WEDS. HAVE OPTED NOT TO ISSUE ANY
HILITES AS IT CURRENTLY APPEARS THE HIGH WIND THREAT IS MARGINAL
AND LOCALIZED BUT WILL SEE WHAT LATER PROGS DEPICT. OTHERWISE
MILDER AND DRY WEATHER WILL SETTLE OVER THE CWA THROUGH THURSDAY
UNDER A NWLY FLOW ALOFT...GRADUALLY TURNING MORE WESTERLY
THURSDAY. WINDS WILL DIMINISH WEDS EVENING AND BE RELATIVELY
MODEST THURSDAY BEFORE PICKING UP AGAIN THURSDAY NIGHT.
.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 245 PM MST TUE NOV 5 2013
FRIDAY...FAST MOVING SHORTWAVE TROUGH ALOFT MOVES ACROSS THE
NORTHERN ROCKIES AND NORTHERN PLAINS STATES. NAM AND GFS FORECAST
ALMOST NO PRECIPITATION WITH THE PASSING SHORTWAVE...WHILE THE ECMWF
MORE BULLISH. LONG TIME EXPERIENCE WITH THESE TYPES OF SYSTEMS
COMBINED WITH MINIMAL LOW AND MID LEVEL MOISTURE...AND THE
TRAJECTORY OF THE SHORTWAVE TROUGH TO OUR NORTH SUGGEST ALMOST NO
PRECIPITATION ACROSS OUR COUNTIES...THUS HAVE PUT IN SOME SILENT
POPS ACROSS OUR MOUNTAINS...AND KEPT IT DRY ELSEWHERE.
SATURDAY...THOUGH FAST ZONAL FLOW ALOFT CONTINUES OVER OUR REGION...
MODELS SHOW A BACKDOOR COLD FRONT OOZING WESTWARD ACROSS THE WESTERN
HIGH PLAINS AND OUR COUNTIES...LIMITING THE WARMING...THUS WILL
BLEND WITH OUR NEIGHBORING OFFICES FOR MAXIMUM TEMPERATURES.
CONTINUED DRY WITH LACK OF LOW AND MID LEVEL MOISTURE.
SUNDAY...ZONAL FLOW ALOFT CONTINUES. CONTINUED RELATIVELY MILD PER
PROGGED 700 MB TEMPERATURES AND THICKNESSES. NO PRECIPITATION DUE TO
DRY LOW AND MID LEVELS. 12Z ECMWF AND 12Z GFS SHOW A CANADIAN ORIGIN
COLD FRONT OOZING SOUTH ACROSS AT LEAST NORTHEAST WYOMING BY LATE
AFTERNOON...WHICH WILL BE PROBLEMATIC FOR OUR MAXIMUM TEMPERATURES
IF THE COLD AIRMASS DOES INDEED SAG AS FAR SOUTH AS THE 12Z ECMWF
INDICATES.
MONDAY...CONTINUED DRY AND MILD AS THE COLD DENSE AIRMASS RETREATS
SLOWLY TO THE CENTRAL PLAINS STATES UNDER ZONAL FLOW ALOFT OVER
WYOMING AND NEBRASKA.
TUESDAY...SHORTWAVE TROUGH ALOFT MOVES ACROSS THE DAKOTAS...HIGHER
AMPLITUDE ON THE 12Z ECMWF VERSUS THE 12Z GFS...THUS THE ECMWF MOVES
THE ASSOCIATED COLD FRONT FURTHER WEST AND SOUTH THAN DOES THE GFS.
DIFFICULT TO SAY WHICH MODEL IS CLOSEST SEVEN DAYS OUT...SO WILL
BLEND WITH OUR NEIGHBORING OFFICES FOR MAXIMUM TEMPERATURES AND WAIT
TO SEE WHAT FUTURE MODEL RUNS INDICATE. CONTINUED DRY WITH LIMITED
LOW AND MID LEVEL MOISTURE.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY EVENING)
ISSUED AT 811 PM MST TUE NOV 5 2013
MVFR OR IFR CEILINGS WILL PERSIST OVER THE NORTHERN NEBRASKA
PANHANDLE THROUGH 08Z. THIS INCLUDES THE AIRPORTS AT KCDR AND
KAIA. THEN VFR CONDITIONS WILL BE OVER THE ENTIRE CWA THROUGH THE
WEEKEND WITH PERIODS OF MID AND HIGH LEVEL CLOUDINESS.
WESTERLY SURFACE WINDS WILL GUST AS HIGH AS 45 KNOTS THROUGH
THURSDAY IN AREAS ALONG AND WEST OF THE LARAMIE RANGE. DAYTIME
WINDS WILL GUST AS HIGH AS 35 KNOTS IN AREAS FURTHER EAST...MAINLY
DURING THE DAYTIME HOURS WEDNESDAY AND THURSDAY. A WEAK TO
MODERATE MOUNTAIN WAVE WILL AFFECT AREAS TO THE LEE OF THE
MOUNTAINS THROUGH THURSDAY.
&&
.FIRE WEATHER...
ISSUED AT 245 PM MST TUE NOV 5 2013
NO FIRE WEATHER ISSUES.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&
UPDATE...WEILAND
SHORT TERM...RE
LONG TERM...RUBIN
AVIATION...WEILAND
FIRE WEATHER...RUBIN
Hazardous weather outlook, Nov 5, 6:23 PM MST, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
623 PM MST TUE NOV 5 2013
NEZ019-020-054-095-096-WYZ101>109-111>115-117>119-061200-
SCOTTS BLUFF-BANNER-KIMBALL-NORTH SIOUX-SOUTH SIOUX-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
623 PM MST TUE NOV 5 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
NEZ002-003-021-055-061200-
DAWES-BOX BUTTE-MORRILL-CHEYENNE-
623 PM MST TUE NOV 5 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
WYZ110-116-061200-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
623 PM MST TUE NOV 5 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.
.DAY ONE...TONIGHT
WESTERLY WINDS WILL GUST AS HIGH AS 55 MPH THE REST OF TONIGHT
BETWEEN ARLINGTON AND ELK MOUNTAIN AS WELL THE SOUTHERN LARAMIE
RANGE. TRAVEL WILL BE HAZARDOUS FOR THOSE WITH LIGHTWEIGHT OR HIGH
PROFILE VEHICLES.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
STRONG AND GUSTY WESTERLY WINDS ARE POSSIBLE MAINLY ON WEDNESDAY AND
FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
WEILAND
In the hours before
Special weather statement, Nov 5, 8:20 PM MST, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
820 PM MST TUE NOV 5 2013
WYZ106-110-115>117-061100-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...
HARRIMAN...WHITAKER
820 PM MST TUE NOV 5 2013
...STRONG WINDS WILL CONTINUE TO AFFECT SOME AREAS ALONG AND WEST
OF THE LARAMIE RANGE THE REST OF TONIGHT THROUGH WEDNESDAY...
WESTERLY WINDS WILL GUST AS HIGH AS 55 MPH THE REST OF TONIGHT
AND CONTINUE THROUGH WEDNESDAY IN AREAS ALONG AND WEST OF THE
LARAMIE RANGE. AT 8 PM...LOCATIONS NEAR ARLINGTON HAD SUSTAINED
WINDS OF 35 TO 40 MPH WITH A PEAK GUST OF 52 MPH.
THE WINDS WILL BE PRODUCED BY A COMBINATION OF STRONG WINDS IN
THE MID AND UPPER LEVELS OF THE ATMOSPHERE AND A LARGE DIFFERENCE
IN SURFACE PRESSURE ACROSS THE REGION.
THE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR THOSE WITH LIGHT
WEIGHT OR HIGH PROFILE VEHICLES FROM JUST WEST OF CHEYENNE TO NEAR
RAWLINS. THE AREA BETWEEN ELK MOUNTAIN AND ARLINGTON CAN EXPECT
THE STRONGEST WINDS. A LARGE PORTION OF INTERSTATE 80 WILL BE
AFFECTED BY THE STRONG WINDS AND SUDDEN GUSTS AS WILL INTERSTATE 25
BETWEEN THE COLORADO STATE LINE AND WHEATLAND.
WEILAND
High Wind, Central Laramie Range and Southwest Platte County
- When
- November 6, 1:11 AM MST to 3:01 AM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
The WYDOT sensor at Bordeaux measured sustained winds of 40 mph or higher, with a peak gust of 66 mph at 06/0141 MST.
High Wind, Central Laramie Range and Southwest Platte County
- When
- November 6, 7:21 AM MST to 8:21 AM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
The WYDOT sensor at Bordeaux measured sustained winds of 40 mph or higher.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Texas, November 6 to 7, 20136 events
- Cold in Texas, November 6, 20133 events
- Flash Flood and Heavy Rain in Texas, November 6, 2013$10,000 · 3 events
- High Wind in Alaska, November 6 to 7, 201358 kt wind · 2 events
- Coastal Flood in Louisiana, November 6, 20131 event
- Waterspout in South Atlantic Coastal Waters, November 6, 20131 event
- Heavy Rain in Puerto Rico, November 6, 2013$1,000 · 1 event
- Flood in Puerto Rico, November 6, 20131 event
- Coastal Flood in Alaska, November 6 to 9, 20131 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 476599, 476600.